View Full Version : what do doctors do when there is rebound anxiety symptoms???


MissT
05-23-08, 02:29 AM
i have been getting off and on anxiety - well, only one particular anxiety symptom that i can easily differentiate from normal full blown anxiety- chest tightness- not heart pounding or fast pulse, but like my chest wall muscles are very tense and contracted, this is common with panic attacks...

i have gotten this strange symptom with adderall, a few times on ritalin, and now almost all day long on my first day on concerta.

i have noticed on most of the occasions of this chest-tightness it occurs when my medicine is wearing off, and then once i take another dose it goes away???

i have been reluctant to express to my pdoc how uncomfortable this is out of fear that it will be cause to stop trying stimulant medications..
i guess i'm just not aware of how this side-effect gets treated when someone is on an adhd medication...
i haven't found the right medicine for me yet- are there stimulant meds that are known to cause less anxiety/ anxiety rebounds????

mentally i'm calm about the issue for the most part because i know its not a heart attack or anything serious... its still lame tho

what do docs do to help this???

tom888
05-23-08, 11:26 AM
hi!
i had that too, coming off ritalin. my doc added an antidepressant and i noticed i had less and less rebound problems... first it was effexor then cymbalta then reboxetin. i recommend reboxetin if you are not in the US...

tom

tom888
05-23-08, 11:30 AM
sometimes they prescribe antipsychotics to stabelise moods

QueensU_girl
05-23-08, 11:41 AM
Medicating a side effect by using an antipsychotic medication (polypharmacy), is a bit like hitting a fly with a sledgehammer.

Your Doctor can try you on a lower dose of a milder stimulant like Dexedrine. It is not so sympathomimetic. (Sympathetic nervous system stimulating.)



Talk to your Doctor.

tom888
05-23-08, 12:11 PM
Dexedrine? thats a good idea! i remember it worked much better for me than ritalin or even concerta. i worked much smoother longer and less to none rebound

MissT
05-23-08, 12:27 PM
interesting on the dexedrine- i didn't know that it didn't stimulate the sympathetic nervous system...
but is dexedrine a lot like adderall??? adderall was a severe NO GO for me so i kinda want to be cautious with anything that acts like it..

antipsychotics scare me to death!!! i was misdiagnosed bipolar when i was a teen and put on depakote (forget how much) its an anticonvulsant but similar to antipsycotics right?? or am i getting this mixed up?
anyways i turned into a robot on depakote- i felt no pleasure, i felt no severe displeasure- althought feeling zomby-ish was a bid displeasing the whole time on it!!!
never again!

i take wellbutrin 300xr and i think it encourages the anxiety at times- but its the only antidepressent that has ever worked so i'm scared to try another ssri (hated paxil, effexor, zoloft)

maybe buspar???

MissT
05-23-08, 12:40 PM
ok i'm getting the chest-tightness anxiety symptom again and i havent taken any medicine other than my 300xr wellbutrin this morning... :( what is gong on?????
does wellbutrin and stimulants together ever cause anxiety symptoms??? i know wellbutrin is known to, :( but doc doesn't want me to stop, i need to tell him about this chest tightness anxiety and tell him i think it's the wellbutrin??
i have had anxiety problems in the past caused by wellbutrin then after stoping wellbutrin the anxiety went away...

netsavy006
05-23-08, 12:49 PM
It's possible for wellbutrin and stimulants to cause anxiety symptoms. My anxiety was worse on stimulants when I took them. There are ways to treat anxiety, such as therapy and medication.

despirit
05-23-08, 03:26 PM
I had a lot of anxiety on Wellbutrin, but Dexedrine and Adderall feels a lot smoother to me.

tom888
05-23-08, 04:08 PM
ritalin makes me nervous, hyper and sometimes even aggressive, but focus is good
adderall doesn't really work for me - canot say it in words

dextroamphetamine (dex) is just great - in other words you have to try every single on of them to know what works best for you and only for you. the reaction is very individual!

tell you doctor about the anxiety and your moods, i dont think only stimulants are the solution. they also "stimulate" your anxiety. dont worry it is no problem combining stimulants and antidepressants.

tom888
05-23-08, 04:25 PM
i just red the rest of your last post.... i conside wellbutrin a "high potent anxiety and panic inducer" !!!

I am not kidding, i was taking dex and then my doc gave me wellbutrin on top of it, first i was awake for 3 days then i got my fist "amphetamine induced psychosis" and got hospitalized for a week.

this is from the web:
Bupropion acts by selectively inhibiting neuronal reuptake of dopamine, norepinephrine, and serotonin. It also has moderate anticholinergic activity. The chemical structure of this propiophenone is similar to amphetamine and diethylpropion, although its pharmacologic effects and adverse effects are distinctive.

please be careful

E4rolls
05-25-08, 02:15 PM
I had severe anxiety while taking Welbutrin 300mg sr with Methylphenidate. I had my psychiatrist prescribe Citalopram 40mg to replace the Wellbutrin and I also switched from Methylphenidate to Dexedrine. So far I have had close to zero anxiety attacks.